MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 4MAX REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 4MAX REPERFUSION CATHETER; NRY
Catalog Number 4MAXC
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure, using a penumbra system 4max reperfusion catheter (4maxc).During the procedure, the 4maxc broke at the hub; therefore, it was removed.It is unknown how the procedure was completed; however, there was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the 4maxc was fractured approximately 2.5 cm from the hub beneath the strain relief.The device was kinked approximately 46.0 cm from the hub.The device was ovalized approximately 138.0 cm from the hub.Conclusions: evaluation of the returned 4maxc revealed a fracture near the hub beneath the strain relief.If the device is forcefully mishandled at extreme angles during the procedure, damage such as a kink may occur.If a kinked device is further manipulated, the kink may worsen to a fracture.Multiple attempts were made to gather information about this returned device but were unsuccessful.The root cause of the reported complaint could not be determined.Further evaluation revealed a kink and an ovalization.These damages were not mentioned in the reported complaint and are likely incidental.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
PENUMBRA SYSTEM 4MAX REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8866250
Report Number3005168196-2019-01529
Device Sequence Number2390416
Product Code NRY
UDI-Device Identifier00814548012414
UDI-Public00814548012414
Combination Product (Y/N)Y
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/09/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2022
Device Catalogue Number4MAXC
Device Lot NumberF88159
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/09/2019
Supplement Date Received by Manufacturer08/26/2019
Initial Report FDA Received Date08/06/2019
Supplement Report FDA Received Date08/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR
Date Report Sent to FDA01/01/2005